Colorado, 2016

High Wind in Colorado, February 18 to 19, 2016

February 18 to 19, 2016 · NWS PUB · 17 events in 17 counties and zones

A strong weather system produced strong and damaging winds. semi-truck blown over and trees being blown down.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong weather system produced strong and damaging winds. Some of the reported damage included some barn roofs being blown off...semi-truck blown over and trees being blown down. Wind gusts in the 58 mph to 66 mph range were reported across much of the area for which there were warnings. Wind gusts between 70 and 80 mph occurred across the higher terrain. Wind gusts between 80 and 90 mph were noted around the Wet Mountain Valley and Sangre de Cristo mountains. Finally, an incredible wind gust of 148 mph was recorded at Monarch Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 17, 10:18 PM MST, 6 hours 12 minutes earlier.

Area forecast discussion, Feb 17, 10:18 PM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1018 PM MST WED FEB 17 2016

.UPDATE...
ISSUED AT 923 PM MST WED FEB 17 2016

MADE A FEW ADJUSTMENTS TO THE FORECAST FOR THE NEXT 36 HOURS BASED
ON THE LATEST HIGH-RES MODEL GUIDANCE AND EXPECTED EXTREME FIRE
DANGER FOR THURSDAY.

RAISED AFTERNOON TEMPERATURES A FEW DEGREES ACROSS THE PLAINS FOR
TOMORROW AFTERNOON BASED ON THE LATEST GUIDANCE AND EXPECTED
STRONG MIXING. FEEL WE WILL OVERCOME INCOMING COOLER AIR ALOFT AND
MID TO HIGH LEVEL CLOUD DECKS...WITH HIGHS IN THE UPPER 70S TO
LOWER 80S FOR MOST OF THE PLAINS FOR THE AFTERNOON.

ALSO LOWERED DEWPOINTS ACROSS THE PLAINS FOR THE AFTERNOON HOURS
DUE TO MODEL BIAS IN THESE TYPES OF EVENTS. DROPPED LEE SLOPE
DEWPOINTS INTO THE SINGLE DIGITS FROM THE MID TEENS. THIS REDUCED
HUMIDITY VALUES TO LESS THAN 10 PERCENT FOR MOST AREAS TOMORROW
AFTERNOON AND EVENING.

WINDS...MADE ADJUSTMENTS BASED ON THE LATEST GUIDANCE. THE HIGHER
ELEVATIONS LOOK GOOD WITH THE HIGH WIND WARNING...WITH GUSTS 80 TO
100 MPH POSSIBLE...ESPECIALLY ABOVE 11 KFT. LOWER ELEVATIONS
SHOULD SEE WIDESPREAD WIND GUSTS 30 TO 50 MPH. DID ISSUE A HIGH
WIND WATCH FOR THE AFTERNOON AND EVENING HOURS FOR HUERFANO AND
WESTERN LAS ANIMAS COUNTIES. THIS INCLUDES THE SOUTHERN I-25
CORRIDOR WHERE EXTREME CROSS WINDS ARE EXPECTED.

RED FLAG WARNING...THE LATEST GUIDANCE SUGGESTS WINDS WILL
CONTINUE ACROSS THE PLAINS AND DIE OFF SLOWLY AFTER SUNSET.
EXTENDED THE TIME PERIOD THROUGH 8 PM GIVEN THE SLOWER WIND DOWN
OF WINDS. HAVE A FEELING AREAS NEAR THE KANSAS BORDER WILL
PROBABLY DECOUPLE EARLIER...BUT AREAS ALONG THE I-25 CORRIDOR MAY
SEE RED FLAG CONDITIONS THROUGH MUCH OF THE EVENING. ANY OUTDOOR
BURNING IS HIGHLY DISCOURAGED...INCLUDING GRILLING AND ANY OPEN
FLAME. DISPOSE OF CIGARETTE BUTTS PROPERLY...THOSE THROWN FROM
WINDOWS CAN CAUSE FIRES. EXTREME CAUTION IS ADVISED ACROSS THE
AREA FOR THURSDAY AFTERNOON.  MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 320 PM MST WED FEB 17 2016

...VERY WINDY NEXT 24 HOURS...

CURRENTLY...

OVERALL NICE DAY ACROSS THE FCST AREA THIS AFTERNOON. WINDS WERE
GENERALLY LIGHT MOST AREAS...ALTHOUGH MTN LOCATIONS WERE GUSTING
INTO THE 30S. TEMPS ON THE PLAINS WERE IN THE 70S ALONG THE GREATER
SOUTHERN I-25 CORRIDOR REGION...WITH 60S MOST OTHER LOCATIONS. 50S
WERE NOTED ACROSS NORTHERN EL PASO COUNTY. IN THE VALLEYS...TEMPS
WERE IN THE 40S AND 50S.

THE STORM SYSTEM THAT WILL BE BRINGING STRONG WINDS TO THE REGION
DURING THE NEXT 24H WAS STILL OFFSHORE OF THE PACIFIC WEST COAST.
LOTS OF HIGH CLOUDS WERE NOTED IN ADVANCE OF THIS SYSTEM OVER THE
WESTERN 1/3RD OF THE CONUS.

TONIGHT...

WINDS GRADUALLY RAMP UP OVER THE MTNS TONIGHT. ATTM...IT APPEARS THE
STRONGEST WINDS WILL REMAIN AT THE HIGHEST LOCATIONS AS THE CRITICAL
LAYER AND THE INVERSION IN THE SOUNDINGS STILL REMAINS WELL ABOVE
MTN TOPS LEVELS. HOWEVER...POINT SOUNDINGS ACROSS THE REGION SHOW
650 MB WINDS OF 65 TO 75 KNTS...AND THUS IT IS GOING TO BE VERY
WINDY AT MTN TOP LVL ACROSS THE ENTIRE REGION.

HI RES GUIDANCE SHOWS THE WINDS AT LOWER LEVELS ARE GOING TO BE
RATHER QUITE VARIABLE AND RATHER STRONG IN PLACES. AREAS SW OF PIKES
PEAK SHOW RATHER STRONG NORTHEAST WINDS. ROTOR-LIKE WINDS ARE ALSO
NOTED IN THE WET MTN VALLEY AND UPPER ARK RVR VALLEY. THE WINDS JUST
EAST OF PIKES PEAK ALSO SHOW SIGNIFICANT VARIABILITY IN BOTH SPEED
AND DIRECTION THROUGHOUT THE NIGHT...ESPECIALLY DURING THE EARLY
MORNING HOURS.

AS FOR PRECIP..IT IS EXPECTED TO REMAIN DRY TONIGHT ACROSS THE
ENTIRE REGION.

THURSDAY...

WINDS OF 70 TO 80 MPH WILL BE AT MTN TOP LEVEL THROUGHOUT THURSDAY.
SOUNDINGS SHOWS THE STRONGEST WINDS THURSDAY MORNING AND THEN AGAIN
BY LATER THURSDAY AFTERNOON.

WINDS ON THE PLAINS WILL PICK UP AROUND SUNRISE...ESPECIALLY S OF
HIGHWAY 50. THESE WINDS WILL INCREASE ACROSS ALL OF THE PLAINS AS
THE DAY PROGRESSES. THE OVERALL STRONGEST WINDS WILL REMAIN S OF
HIGHWAY 50S WITH GUSTS TO 35 TO 45 MPH COMMON. LOCALLY STRONGER
GUSTS ARE LIKELY. WINDS ACROSS EL PASO COUNTY MAY BE QUITE VARIABLE
IN BOTH SPEED AND DIRECTION AT TIMES TOMORROW DUE TO BLOCKING OF THE
HIGHER TERRAIN TO THE WEST. PERIODS OF RELATIVELY CALM WINDS MAY
OCCUR AT TIMES...ESPECIALLY JUST EAST OF PIKES PEAK. HE WINDS ACROSS
PUEBLO COUNTY MAY NOT GET GOING UNTIL AFTER THE NOONTIME HOUR.

BLOWING DUST WILL BE AN ISSUE ON THE PLAINS IN PLACES.

SNOW WILL BEGIN IN THE C MTNS BY AROUND NOONTIME AND WILL INCREASE
IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. NOT MUCH SNOW IS
ANTICIPATED...BUT SIGNIFICANT BLOWING SNOW CERTAIN.

HILITES...

FIRE WX HILITES AND HI WIND HILITES WILL BE UPGRADED TO WARNINGS
WITH THE AFTERNOON PACKAGE. NOTE THAT I ADDED PARTS OF THE LOWER
ELEVATIONS OF THE SOUTHERN MTNS TO THE HIGH WIND WARNINGS.
\/HODANISH

.LONG TERM...(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)
ISSUED AT 320 PM MST WED FEB 17 2016

PRIMARY METEOROLOGICAL CONCERNS DURING THE LONGER TERM INCLUDE
TEMPERATURES...GUSTY WINDS/ELEVATED FIRE WEATHER THREATS AT TIMES
AS WELL AS POPS AT TIMES.

INITIALLY...HIGH WINDS ARE EXPECTED TO CONTINUE INTO THURSDAY
NIGHT OVER FAVORED HIGHER TERRAIN LOCATIONS AND WILL ALLOW HIGH
WIND WARNING TO CONTINUE OVER THESE LOCATIONS INTO THURSDAY NIGHT.
SOME RECENT TRENDS SUGGEST THAT HIGH WINDS MAY CONTINUE INTO
FRIDAY MORNING AND WFO PUEBLO MAY EXTEND/EXPAND HIGHLIGHTS AS
NEEDED IF LATEST TRENDS CONTINUE.

IN ADDITION TO THE RED FLAG WARNING COVERING MANY EASTERN LOCATIONS
THURSDAY AFTERNOON...WFO PUEBLO WILL ALSO MONITOR FOR FAVORABLE
CONDITIONS FOR ELEVATED FIRE WEATHER CONCERNS...PRIMARILY OVER FAR
SOUTHEASTERN SECTIONS DURING FRIDAY AFTERNOON.

ALSO...AS UPPER DISTURBANCE CENTERED NORTH OF THE FORECAST
DISTRICT MOVES ACROSS THURSDAY NIGHT...PROJECT THAT SOME LIGHT
ACCUMULATING SNOW SHOULD BE NOTED OVER PRIMARILY THE CONTINENTAL
DIVIDE...FAVORING SECTIONS OF LAKE AND CHAFFEE COUNTIES WHERE
LOCALIZED SNOW AMOUNTS OF 3 INCHES ARE ANTICIPATED FROM SUNSET
THURSDAY UNTIL SUNRISE FRIDAY.

MAJORITY OF FORECAST DISTRICT SHOULD THEN BE GRACED BY DRY
CONDITIONS FROM FRIDAY INTO AT LEAST SUNDAY MORNING AS DRY
SOUTHWESTERLY TO ZONAL UPPER FLOW PREVAILS. AT THE SURFACE...THE
LEE-SIDE TROUGHING/SURFACE LOW PATTERN OVER SOUTHEASTERN COLORADO
IS EXPECTED TO PREVAIL FROM THURSDAY NIGHT INTO AT LEAST FRIDAY
NIGHT WITH A COOLER NORTHERLY TO NORTHEASTERLY SURFACE SURGE
MOVING ACROSS EASTERN PORTIONS BY SUNDAY.

METEOROLOGICAL FOCUS THEN SHIFTS TO THE AMOUNT OF IMPACT THAT NEXT
UPPER DISTURBANCE IN COMBINATION WITH DEVELOPING RELATIVELY MOIST
NORTHEASTERLY NEAR SURFACE/SURFACE FLOW MAY PROVIDE TO THE
FORECAST DISTRICT...PRIMARILY FROM MONDAY INTO TUESDAY. LOCALIZED
QPF AMOUNTS OF A FEW TENTHS OF AN INCH IS PROJECTED WITH THIS
SYSTEM AND IF ACCURATE WOULD CORRELATE TO LOCALIZED PRIMARY HIGHER
TERRAIN SNOW AMOUNTS OF FEW INCHES OF SNOW FROM MONDAY INTO
TUESDAY. AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR THE
STRENGTH AND TRACK OF THIS POTENTIAL SYSTEM CLOSELY.
IMPROVING CONDITIONS ARE THEN ANTICIPATED BY NEXT WEDNESDAY AS
UPPER RIDGING DEVELOPS OVER SOUTHERN COLORADO.

FINALLY...WARMEST CONDITIONS DURING THE LONGER TERM SHOULD BE
NOTED INTO SATURDAY NIGHT...WITH COOLEST CONDITIONS ARRIVING BY
EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1009 PM MST WED FEB 17 2016

WHILE CONDITIONS WILL REMAIN VFR...CONCERNS WILL REVOLVE AROUND
WINDS. KCOS WILL SEE THE MOST CHALLENGING FORECAST AS WINDS
TONIGHT COULD SWING AROUND FROM THE NORTHEAST AFTER MIDNIGHT AS
LEE SIDE SFC LOW DEEPENS ALONG THE LEE OF THE RAMPARTS. THIS WILL
LEAD TO THE POTENTIAL FOR LOW LEVEL WIND SHEAR...WITH MODEL SOUNDINGS
SHOW THIS MOST LIKELY TO OCCUR AROUND 2KFT AGL. STRONG SOUTHWEST
WINDS WILL MIX DOWN INTO THE TERMINALS AROUND 18Z...WHICH SHOULD
END THE THREAT FOR WIND SHEAR AT KCOS. WINDS WILL INCREASE AT ALL
THREE TERMINALS WITH GUSTS TO 40-45 KTS POSSIBLE BY LATE AFTERNOON
THROUGH THE EVENING. COULD EVEN SEE SOME SPORADIC GUSTS TO AROUND
50 KTS...THOUGH THESE SHOULD BE BRIEF. SUSPECT THERE WILL BE SOME
BLOWING DUST DURING THE LATE AFTERNOON AND EVENING...THOUGH NOT
SURE IT WILL RESTRICT VISIBILITIES ENOUGH AT TERMINALS TO PLACE
INTO TAFS. THIS POSSIBILITY WILL CONTINUE TO BE ASSESSED THROUGH
ADDITIONAL TAF ISSUANCES. MEANWHILE...IFR CONDITIONS IN SN BLSN
WILL AFFECT THE CENTRAL MOUNTAINS THURSDAY AFTERNOON AND EVENING
WITH MTN OBSCURATIONS AT TIMES. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MST THURSDAY FOR COZ222-
227>237.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR COZ087-088.

HIGH WIND WARNING FROM 5 AM THURSDAY TO MIDNIGHT MST THURSDAY
NIGHT FOR COZ058-060-072>075-080>082.

&&

UPDATE...MOZLEY
AVIATION...KT
Hazardous weather outlook, Feb 17, 9:29 PM MST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
929 PM MST WED FEB 17 2016

COZ058>089-093>099-190430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
929 PM MST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

WEST WINDS WILL INCREASE ACROSS THE HIGHER ELEVATIONS OF THE
CENTRAL AND SOUTHEAST MOUNTAINS LATE TONIGHT.  GUSTS TO AROUND 80
MPH WILL BE POSSIBLE BY EARLY THURSDAY MORNING WITH THE STRONGER
GUSTS OCCURRING ABOVE 11000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG JET STREAM MOVING ACROSS COLORADO ON THURSDAY WILL BRING
VERY WINDY CONDITIONS TO THE REGION THROUGH THURSDAY NIGHT.
DAMAGING WIND GUSTS WILL BE LIKELY IN AND NEAR THE MOUNTAINS WITH
GUSTS TO AROUND 80 MPH ACROSS THE SOUTHEAST AND CENTRAL MOUNTAINS.
THE HIGHER PEAKS ABOVE 11000 FEET COULD SEE GUSTS TO NEAR 100
MPH. THE SOUTHERN I-25 CORRIDOR WILL SEE THE POTENTIAL FOR
DAMAGING WIND GUSTS TO SPREAD INTO THE AREA DURING THE AFTERNOON
AND EVENING WITH GUSTS TO AROUND 60 MPH POSSIBLE.
MEANWHILE...GUSTS TO 35 TO 50 MPH WILL SPREAD ACROSS THE VALLEYS
AND PLAINS THURSDAY AFTERNOON AND HIGH FIRE DANGER WILL BE A
CONCERN FOR THE SOUTHEAST PLAINS WHERE THE GRASS AND OTHER FINE
VEGETATION HAS DRIED OUT DURING THE RECENT WARM DRY SPELL. RAPID
RATES OF FIRE SPREAD WILL BE POSSIBLE SHOULD ANY FIRES START.
MEANWHILE...THE CENTRAL MOUNTAINS ALONG THE CONTINENTAL DIVIDE
WILL PICK UP 1 TO 3 INCHES OF WIND DRIVEN SNOWFALL THURSDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER AND NEAR THE MOUNTAINS LATE TONIGHT.

31/31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 high wind. Local standard time, as filed.

High Wind, Pikes Peak Above 11000 Ft

When
February 18, 4:30 AM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
February 18, 5:00 AM MST to 9:00 AM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft

When
February 18, 5:00 AM MST to 9:00 AM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft

When
February 18, 5:00 AM MST to 9:00 AM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

High Wind, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
February 18, 5:00 AM MST to 9:00 AM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
Public
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
February 18, 9:00 AM MST to 3:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Wet Mountains Between 8500 and 10000 Ft

When
February 18, 10:00 AM MST to 12:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Measured
71 kt (82 mph) measured gust
Reported by
Mesonet
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

High Wind, Wet Mountains Above 10000 Ft

When
February 18, 10:00 AM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
February 18, 10:16 AM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Measured
73 kt (84 mph) estimated gust
Reported by
Mesonet
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
February 18, 12:00 PM MST to 6:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
February 18, 1:00 PM MST to 4:00 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
February 18, 1:00 PM MST to 6:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Eastern Lake County / Western Mosquito Range Above 11000 Ft

When
February 18, 2:00 PM MST to 4:00 PM MST
Where
Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.202, -106.345 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
February 18, 3:00 PM MST to 6:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Canon City Vicinity / Eastern Fremont County

When
February 18, 5:00 PM MST to February 19, 7:00 PM MST
Where
Canon City Vicinity / Eastern Fremont County forecast zone
Measured
76 kt (87 mph) measured gust
Reported by
Mesonet
Coordinates
38.488, -105.323 (the zone’s center; the record gives no point)

High Wind, Eastern Sawatch Mountains Above 11000 Ft

When
February 18, 6:00 PM MST to 8:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Measured
129 kt (148 mph) measured gust
Reported by
AWOS
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
February 18, 10:55 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Measured
74 kt (85 mph) measured gust
Reported by
Mesonet
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619779, 619771, 619772, 619774, 619775, 619781, 619776, 619777, 619778, 619784, 619783, 619786, 619769, 619782, 619780, 619770, 619773.